Alert archive / Wisconsin / Gale Warnings in 2020

Gale Warning 3, NWS Milwaukee, WI

January 7, 2020

NWS Milwaukee, WI issued this gale warning at Jan 7, 2020, 2:46 AM CST. It took effect at Jan 7, 2020, 3:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2020, 2:46 AM CST (08:46 UTC)
In effect from
Jan 7, 2020, 3:00 PM CST
Expired
Jan 8, 2020, 3:00 AM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

604 
WHUS73 KMKX 070846
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
246 AM CST Tue Jan 7 2020

...COLDER WEST WINDS ARRIVE LATER TODAY INTO TONIGHT...
 
LMZ080-669-671-673-675-777-779-870-872-874-876-878-071700-
/O.UPG.KMKX.GL.A.0002.200107T2100Z-200108T0600Z/
/O.NEW.KMKX.GL.W.0003.200107T2100Z-200108T0600Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
246 AM CST Tue Jan 7 2020

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...

* WHAT...West winds 20 to 25 kt with gale gusts up to 35 kt and 
  waves 6 to 9 feet expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...From 3 PM this afternoon to midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-071700-
/O.CON.KMKX.SC.Y.0004.200107T1800Z-200108T1000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
246 AM CST Tue Jan 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM
CST WEDNESDAY...

* WHAT...West to northwest winds 15 to 25 kt with gusts up to 30 
  kt.

* WHERE...Sheboygan to Winthrop Harbor IL.

* WHEN...From noon today to 4 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
196 
WHUS73 KMKX 071449
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
849 AM CST Tue Jan 7 2020

LMZ080-669-671-673-675-777-779-870-872-874-876-878-072300-
/O.CON.KMKX.GL.W.0003.200107T2100Z-200108T0600Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
849 AM CST Tue Jan 7 2020

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

* WHAT...West gales up to 35 knots, becoming northwest later this
  evening. Waves 5 to 8 feet occasionally to 10 feet later this 
  afternoon, building to 8 to 11 feet occasionally to 14 feet this
  evening.

* WHERE...Southern half of the open waters of Lake Michigan.

* WHEN...From 3 PM this afternoon to midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-072300-
/O.CON.KMKX.SC.Y.0004.200107T1800Z-200108T1000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
849 AM CST Tue Jan 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM
CST WEDNESDAY...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots,
  becoming northwest later this evening.

* WHERE...Nearshore waters of Lake Michigan from Sheboygan WI to 
  Winthrop Harbor IL.

* WHEN...From noon today to 4 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Wood
785 
WHUS73 KMKX 072109
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
309 PM CST Tue Jan 7 2020

LMZ080-669-671-673-675-777-779-870-872-874-876-878-080515-
/O.CON.KMKX.GL.W.0003.000000T0000Z-200108T0600Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
309 PM CST Tue Jan 7 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...West gales up to 35 knots, becoming northwest to 40 
  knots later this evening. Waves 5 to 8 feet occasionally to 10 
  feet later this afternoon, building to 8 to 11 feet occasionally
  to 14 feet this evening.

* WHERE...Southern half of the open waters of Lake Michigan.

* WHEN...Until midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-080515-
/O.EXT.KMKX.SC.Y.0004.000000T0000Z-200108T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
309 PM CST Tue Jan 7 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots, 
  becoming northwest later this evening.

* WHERE...Nearshore waters of Lake Michigan from Sheboygan WI to 
  Winthrop Harbor IL.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Wood
036 
WHUS73 KMKX 080257
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
857 PM CST Tue Jan 7 2020

LMZ080-669-671-673-675-777-779-870-872-874-876-878-080900-
/O.EXT.KMKX.GL.W.0003.000000T0000Z-200108T0900Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
857 PM CST Tue Jan 7 2020

...GALE WARNING NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WHAT...West gales up to 35 knots, becoming northwest to 40 knots
  late in the evening. Waves 7 to 10 ft occasionally to 13 ft
  building to 8 to 11 ft occasionally to 14 ft. 

* WHERE...Southern half of the open waters of Lake Michigan.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-081100-
/O.CON.KMKX.SC.Y.0004.000000T0000Z-200108T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
857 PM CST Tue Jan 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots,
  becoming northwest late in the evening.

* WHERE...Nearshore waters of Lake Michigan from Sheboygan WI to 
  Winthrop Harbor IL.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MRC
712 
WHUS73 KMKX 080845
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
245 AM CST Wed Jan 8 2020

LMZ080-669-671-673-675-777-779-870-872-874-876-878-081645-
/O.EXP.KMKX.GL.W.0003.000000T0000Z-200108T0900Z/
/O.NEW.KMKX.GL.A.0003.200109T1100Z-200110T0300Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
245 AM CST Wed Jan 8 2020

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...
...GALE WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING...

* WHAT...Wind 20 to 30 kt with gusts up to 40 kt. Waves 6 to 11 
  feet possible.

* WHERE...All of Lake Michigan. 

* WHEN...From late tonight through Thursday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ643>646-081500-
/O.CON.KMKX.SC.Y.0004.000000T0000Z-200108T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
245 AM CST Wed Jan 8 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Northwest winds around 25 knots. Waves up to 5 feet.

* WHERE...Nearshore waters of Lake Michigan from Sheboygan WI to 
  Winthrop Harbor IL.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds and waves are expected to fall below
  criteria later this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ261-362-364-366-563-565-567-868-081645-
/O.NEW.KMKX.GL.A.0003.200109T1100Z-200110T0300Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
245 AM CST Wed Jan 8 2020

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt. Waves 8 
  to 13 feet possible.

* WHERE...All of Lake Michigan. 

* WHEN...From late tonight through Thursday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

RAR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Jan 6, 11:41 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Jan 6, 11:41 PM CST, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1141 PM CST Mon Jan 6 2020

.UPDATE...

Mid level clouds continue across southern WI late this evening.
There is still no precip reaching the ground due to dry air in the
low levels. Satellite is indicating an expanding area of low
stratus just ahead of the surface front that is approaching. This
is due to an increase in low level moisture with weak warm air
advection. No precip is associated with these clouds since it is
too shallow.

The surface cold front is now in south central MN but clouds are
sparse. The thinking is that low level moisture will align with
the mid level moisture as the front gets into southern WI in the
morning. This would give us a few flurries with potentially more
snow showers toward central WI. Anything falling would be trace
amounts with no impact to the morning commute. Clouds and any
flurries will exit southeast WI by noon. More mid level clouds
will work into the area for the afternoon.

&&

.AVIATION(06Z TAFS)...

An area of low stratus with pockets of MVFR or lower ceilings is
currently expanding over southeast MN and northeast IA ahead of an
approaching surface front. There is a chance this will expand into
south central WI. Meanwhile, the front will track through southern
WI late tonight into Tuesday morning, exiting southeast WI by
noon. Flurries and MVFR ceilings are briefly possible along the
front. Expect increasing westerly winds Tuesday afternoon and
gusty WNW winds Tuesday night.

&&

.PREV DISCUSSION... (Issued 910 PM CST Mon Jan 6 2020)

UPDATE...

Mid level clouds have overspread southern WI with an upper trough
tracking through the Midwest. Temperatures are slightly warmer
than previously forecast, so made small adjustments. There are
light returns on radar, but they are disappearing as they move
over it, which is indicative of precip aloft evaporating before it
reaches the ground due to low level dry air in place.

A surface cold front is making its way southeast through Northern
MN at this time. There is only a small band of clouds and light
snow associated with it. Thus, the chance of flurries for southern
WI (light snow showers near Sheboygan) still seems reasonable.
Sky cover may be overdone for late tonight and Tuesday given
current satellite trends.

MARINE...

A pair of cold fronts will slide across Lake Michigan on Tuesday
resulting in increasing west winds veering to the northwest later
in the day into Tuesday night. Gusty winds will return due to the
passing cold fronts with gusts likely reaching 25 knots by early
afternoon. A period of Gale force gusts is likely across the
southern Open Waters later Tuesday afternoon into Tuesday evening.
Hence a Gale Watch is in effect for the southern Open Waters,
south of a Sheboygan to Pentwater line. A Small Craft Advisory is
also in effect for the nearshore waters Tuesday afternoon through
late Tuesday night.

Colder air settling across the region will increase the chance
for freezing spray later Tuesday night into Wednesday. Gusty
southerly gales are likely on Thursday as deepening low pressure
moves across the Upper Midwest.

PREV DISCUSSION... (Issued 537 PM CST Mon Jan 6 2020)

UPDATE...

No change to the forecast for tonight.

AVIATION(00Z TAFS)...

Mid-level clouds are spreading into southern WI this evening.
There could be a few sprinkles or flurries near the IL border
tonight, but too low of a chance to mention in the TAFs. The next
feature will arrive Tuesday morning along a weak surface cold
front. Flurries or light snow showers with trace amounts is
possible, so added VCSH to the TAFs. A brief period of MVFR cigs
are possible with snow and the front, but not likely enough to
mention in the TAFs. Expect increasing westerly winds Tuesday
afternoon and gusty WNW winds Tuesday night.

PREV DISCUSSION... (Issued 343 PM CST Mon Jan 6 2020)

SHORT TERM...

LATE THIS AFTERNOON THROUGH TUESDAY - Confidence...Medium to
High.

Expect mid-high level clouds to continue spreading northeast
across southern WI through this evening, ahead of several weak
short wave trofs and returning moisture and weak warm air
advection. Possible some flurries may get shaken out from the mid-
clouds later tonight into Tuesday morning. The initial low
pressure trof will pass through late tonight and Tuesday morning
followed by a secondary cold front later in the day. Better low
level frontogenetical forcing enhanced by weak upper level
divergence due to passing jet may be able to generate a few -shsn
during the morning, especially in the northeast CWA. However
column moisture remains sparse, so wl limit pops to 20 percent in
the northeast with flurry potential elsewhere. This drier air will
limit the potential for snow squalls as well.

LONG TERM...

Tuesday Night through Monday - Confidence...Medium

Following the passage of the cold front, gusty winds will be
possible during the nighttime hours into Wednesday as post-frontal
instability will allow for stronger winds to mix down to the
surface. Gusts will approach 25 knots over land, and 35 knots over
Lake Michigan. Temperatures will be chilly Tuesday night into
Wednesday morning, owing to strong cold air advection. Winds will
then die down going into the daytime hours on Wednesday as high
pressure builds in from the west. A low pressure system will
approach from the west Wednesday night into Thursday giving us
chances for mainly rain Thursday morning into the afternoon hours.
The pressure gradient associated with this low will be compact
enough to give us another go at gusty winds, albeit stronger this
time, gusting to 30 knots over land and near 40 knots over Lake
Michigan.

Another disturbance appears possible Friday night into Saturday
morning, although models show significant disagreement in
precipitation type and placement. Trends will be monitored in the
coming days.

AVIATION(21Z TAF UPDATE)...

VFR conditions will continue through the bulk of the period.
Expect mid-high level clouds to continue streaming across southern
WI through tonight. Can not rule out areas of lower clouds and
flurries or a few -shsn late tonight into Tuesday morning as the
first of two cold fronts and low pressure trofs move through
southern WI.

MARINE...

Allowed Small Craft Advisory to expire at 18Z as weakening
pressure gradient is allowing gusty west to southwest winds to
further diminish. Lighter winds are expected tonight into Tuesday
morning as weak high pressure passes by to the south. A pair of
cold fronts are expected to move across Lake Michigan on Tuesday
resulting in increasing west to southwest winds veering to the
northwest later in the day into Tuesday night. Gusty winds will
return due to the passing cold fronts with gusts likely reaching
25 knots by early afternoon. A period of Gale force gusts is
possible across the southern Open Waters later Tuesday afternoon
into Tuesday evening. Hence a Gale Watch is being posted for the
southern Open Waters, south of a Sheboygan to Pentwater line. A
Small Craft Advisory is also being issued for the nearshore waters
Tuesday afternoon through late Tuesday night. Colder air settling
across the region will increase the chance for freezing spray
later Tuesday night into Wednesday. Gusty south winds will return
on Thursday as deepening low pressure moves across the upper
midwest.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch from Tuesday afternoon through Tuesday evening for
     LMZ080-669-671-673-675-777-779-870-872-874-876-878.

     Small Craft Advisory from noon Tuesday to 4 AM CST Wednesday for
     LMZ643>646.

&&

Update...Cronce
Tonight/Tuesday and Aviation/Marine...MBK
Tuesday Night through Monday...CMiller
Hazardous weather outlook, Jan 6, 9:02 PM CST, 5 hours 44 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
902 PM CST Mon Jan 6 2020

WIZ046-047-051-052-056>060-062>072-071200-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
902 PM CST Mon Jan 6 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-071200-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
902 PM CST Mon Jan 6 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Gusty west to northwest winds will develop on Tuesday and
continue into Tuesday night. A Small Craft Advisory is in effect
for Tuesday afternoon through Tuesday evening.

Gusty south winds will likely reach Small Craft Advisory levels
Wednesday night into Thursday evening. Another period of gusty
winds will be possible Friday night and Saturday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-071200-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
902 PM CST Mon Jan 6 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A period of west to northwest gales to 35 knots is likely later
Tuesday into Tuesday evening across the southern Open Waters of
Lake Michigan. A Gale Watch has been posted for this period.

Several additional periods of gale force winds are possible
Wednesday night and Thursday, and again on Saturday.

MRC

www.weather.gov/mkx

Nearby

Gale Warnings in Wisconsin, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.